isidora

Is anyone taking Anagrelide and if so have you had many side effects - I took Hydra for years until I got two awful ulcers on my right ankle which took one year plus to heal and oh how painful! Taken off Hydra immediately and remained only on aspirin for a couple of months after which I was given an injection of Phosphorus 42 (no longer in usage in this country, had to be brought from Poland) this was treated with radiation and was given to me in the Nuclear Medicine Department at the hospital - it did reduce my platelets to an acceptable level and am only just now going again on medication, ie. Anagrelide - I was offered another injection but don't wish to have it again - don't like the idea, so have opted for Anagrelide . I have ET.

6 Replies

oldestnewest
  • I took anagrelide for several years. I suffered from palpitations which started immediately after taking the first dose. These were treated with beta blockers. I felt better on it than hydrea, but never that well. Switched to interferon about 5 years ago and that has been the best treatment for me.

  • Hi there, I am on Anagrelide as I had a BIG reaction to Hydroxy. I am taking 24 a week and 1 aspirin a day. How are you getting on with anagrelide?

  • I start taking it tomorrow - had to wait until I had a chat with the Medications Nurse - (something new to me) I am seeing her tomorrow and she will then give me the prescription for the Anagrelide. Will let you know how I get on!

  • Just got your message as I have only got back from seeing Claire Harrison in London who is a specialist. I was concerned about taking Anagrelide long term, but she has put my mind at rest! I will check in from time to time to see if you have replied, but if I take a few days its just because I'm busy x

    PS took me a while to settle into med's but have been told I am quite sensitive.......................

  • Hello StreetPastor

    Yes, I have started taking Anagrelide, first week only one daily and then two daily - I am now still on one and I feel no side effects whatever - the Assessment Nurse told me not to take it just after I have drunk tea or coffee, wait an hour, as the caffeine can make palpitations more likely - but I am going to deliberately do it to see if this does in fact happen. Advised to take the medication each day about the same time, am taking the one about 10 pm at the moment and next week I will start taking a second one in the morning. Have you started taking yours already? Is Claire Harrison a Haematologist? Please let me know how you get

    on. I may also take a few days to reply as am busy as well.

  • Hi there, I seem to be very sensitive to med's so struggle. I am in pain all the time since being on Anagrelide, but hydroxy. was even worse. My haem. hadn't seen a reaction like mine in 25 years! :-( I am so happy for you, as I think your reaction to the drugs is more the norm.

    Claire is the Chairperson of MPD Voice I understand. She is nationally and internationally recognised with MPD's

You may also like...